Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jan 3, 2005, 10:12 AM CST for Franklin County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2005, 10:12 AM CST (16:12 UTC)
- Expired
- Jan 3, 2005, 2:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 45 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 031613
FFWTSA
ARC047-032015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1012 AM CST MON JAN 3 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 215 PM CST
* AT 1012 AM CST...LOCAL EMERGENCY MANAGEMENT REPORTED FLOODING
FROM THUNDERSTORMS WITH HEAVY RAIN OCCURRING THROUGHOUT THE COUNTY.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...OZARK...DENNING...ALTUS...WIEDERKEHR VILLAGE AND CASS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.
LAT...LON 3538 9370 3538 9374 3541 9380 3532 9380
3532 9391 3523 9391 3524 9402 3521 9405
3522 9407 3544 9407 3549 9403 3558 9402
3558 9407 3566 9406 3566 9398 3573 9395
3575 9389 3577 9390 3577 9369
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 3:05 AM CST, 7 hours 7 minutes earlier.
Area forecast discussion, Jan 3, 3:05 AM CST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 305 AM CST MON JAN 3 2005 DIFFICULT FORECAST THIS MORNING AS A COLD FRONT HAS MOVED WELL INTO NORTHEAST OKLAHOMA AND IS SURE TO STALL OUT SOME TIME SOON AS THE SHALLOW COLD AIRMASS RUNS INTO THE HIGHER TERRAIN AREAS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AT THE PRESENT...THE FRONTAL BOUNDARY EXTENDS FROM NEAR MIAMI OK TO JUST SOUTH OF THE TULSA METRO AREA AND THEN TO NEAR ARDMORE. TEMPERATURES BEHIND THE COLD FRONT RANGE FROM THE UPPER 30S TO AROUND 50...WHILE AHEAD OF THE FRONT TEMPERATURES ARE IN THE UPPER 50S AND 60S. THE MOST PRESSING ISSUE AT THIS TIME IS THE THREAT OF HEAVY RAIN ACROSS THE AREA FOR THE NEXT DAY OR SO. A LARGE THUNDERSTORM COMPLEX IS CURRENTLY MOVING ACROSS THE AREA THIS MORNING. RAINFALL AMOUNTS WITH THIS FEATURE HAVE BEEN IN THE 1/2 TO 1 INCH RANGE WITH SOME LOCATIONS RECEIVING UPWARDS OF 2 INCHES. THIS ON TOP OF THE RAIN RECEIVED DURING THE DAY SUNDAY WILL SATURATE THE GROUND PRETTY WELL ACROSS MUCH OF THE AREA. WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH TUESDAY AFTERNOON AS A SERIES OF MID-LEVEL SHORTWAVES MOVE ACROSS THE AREA. THIS WILL ENHANCE THE LIFT ALREADY BEING PRODUCED BY THE FRONTAL BOUNDARY ACROSS THE AREA. WOULD EXPECT THAT MUCH OF THE AREA WILL SEE AN ADDITIONAL 1 TO 3 INCHES OF RAIN THROUGH TUESDAY AFTERNOON. THE WATCH MAY NEED TO BE EXTENDED THROUGH WEDNESDAY MORNING BUT WILL WAIT AND SEE HOW THINGS PLAY OUT OVER THE NEXT DAY OR SO. THE NEXT ISSUE IS TEMPERATURES....WILL UNDERCUT GUIDANCE BY QUITE A BIT TODAY BEHIND THE COLD FRONT AS THE MODELS ARE HAVING A HORRIBLE TIME HANDLING THE SHALLOW COLD AIRMASS THAT IS OOZING ACROSS THE AREA. NOT SURE I TRUST MOS TEMPS FROM ANY OF THE MODELS AFTER TODAY AS WELL...SINCE THEY INITIALIZED SO POORLY. WILL CONTINUE TO TREND LOWER THAN GUIDANCE BEHIND THE FRONT THROUGH WEDNESDAY. THE FRONTAL BOUNDARY WILL FINALLY MAKE ITS WAY THROUGH THE ENTIRE AREA ON WEDNESDAY AS THE MAIN MID-LEVEL SHORTWAVE PULLS OUT OF THE SOUTHWESTERN UNITED STATES AND ACROSS THE PLAINS. WILL CONTINUE TO FORECAST SOME FREEZING RAIN ACROSS EXTREME NORTHEAST OKLAHOMA LATE TUESDAY NIGHT AND INTO WEDNESDAY AS PRECIPITATION ASSOCIATED WITH THE MAIN MID-LEVEL SHORTWAVE AFFECTS THE AREA. PRELIM NUMBERS: TUL 52 43 48 38 / 100 80 90 90 FSM 65 57 63 58 / 100 80 80 70 MLC 65 62 61 57 / 100 80 80 60 BVO 44 35 44 28 / 100 80 100 90 FYV 60 55 58 53 / 100 80 90 70 BYV 60 53 56 52 / 100 80 90 70 MKO 61 54 56 53 / 100 80 90 90 MIO 50 37 46 38 / 100 80 90 90 F10 57 54 54 51 / 90 80 90 90 HHW 67 61 65 60 / 100 80 60 40 FORECAST ID= 10 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH FROM 400 AM CST MONDAY UNTIL 600 PM CST TUESDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH FROM 400 AM CST MONDAY UNTIL 600 PM CST TUESDAY FOR ZONES OKZ049...OKZ053>076.
Hazardous weather outlook, Jan 3, 5:00 AM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CST MON JAN 3 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST MON JAN 3 2005
...HEAVY RAINFALL POSSIBLE OVER MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
EARLY THIS MORNING...A COLD FRONT STRETCHED FROM NEAR MIAMI TO JUST
SOUTH OF TULSA AND INTO SOUTH CENTRAL OKLAHOMA. A LARGE AREA OF RAIN
WITH EMBEDDED THUNDERSTORMS HAD DEVELOPED GENERALLY ALONG AND SOUTH OF
THIS BOUNDARY OVERNIGHT. THIS ACTIVITY WILL CONTINUE TO LIFT
NORTHEAST THIS MORNING...WITH THE HEAVIEST RAINFALL OCCURRING OVER
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SOME LOCATIONS COULD SEE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN BEFORE THIS ACTIVITY TAPERS OFF
LATER THIS MORNING.
ANOTHER STRONG UPPER LEVEL IMPULSE WILL MOVE INTO THE SOUTHERN
PLAINS OVERNIGHT...AND RAIN AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP TONIGHT MAINLY ALONG AND SOUTH OF THE COLD FRONT.
ADDITIONAL RAINFALL ON THE ORDER OF 1 TO 2 INCHES IS
LIKELY...PRIMARILY OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
WHILE A MARGINALLY SEVERE THUNDERSTORM OR TWO IS POSSIBLE...HEAVY
RAINFALL WILL BE THE PRIMARY THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...BUT EMERGENCY MANAGEMENT GROUPS
SHOULD BE AWARE OF THE HEAVY RAINFALL THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS
EXTENDED DISCUSSION...
COLDER AIR WILL SLOWLY FILTER SOUTH INTO PARTS OF NORTHEAST OKLAHOMA
TUESDAY NIGHT INTO WEDNESDAY. AN APPROACHING UPPER LEVEL SYSTEM WILL
ENHANCE PRECIPITATION CHANCES DURING THIS TIMEFRAME...MAINLY ALONG
AND NORTH OF THE COLD FRONT. AREAS OF FREEZING RAIN MAY DEVELOP
NORTH OF INTERSTATE 44 LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AS
SURFACE TEMPERATURES ARE FORECAST TO DROP NEAR OR JUST BELOW
FREEZING.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES ARE URGED TO STAY TUNED TO THE LATEST
FORECASTS CONCERNING THIS POTENTIAL WINTER WEATHER EVENT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATIONNearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.